MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 2MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036122030
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that the subject coil was attempted to insert and was manipulated a few times in order to place, but it prematurely detached inside the other company micro catheter.Detachment system was not used to detach the subject coil.Patient anatomy was noted to be very tortuous.The subject coil was removed along with the micro catheter.Thereafter, the micro catheter was re-inserted and procedure continued using replacement coil and completed without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system, there are controls in the manufacturing process to ensure the product met specifications upon release.On initial inspection, the device was returned.There was no packaging returned with the device.On visual/microscopic inspection, the delivery wire was kinked at numerous locations along its length.The main coil was prematurely detached from the delivery wire.There were 5 non-stryker catheters returned with the coils.Functional test could not be performed as the coil was detached.A patency test was performed on all of the returned catheters and some passed a 0.021¿ mandrel where some passed a 0.027¿ mandrel, indicating that the catheters were not compatible (too large internal diameter (id)) one 0.027¿ catheter contained the detached coil, there was kinking and stretching noted to the detached coil.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.There was no continuous flush maintained and the non-stryker catheters used were not compatible with these coils, the internal diameter (id) was too large which would have caused the coils to double over inside the catheter lumen causing the reported premature detachment.As per the dfu, ¿in order to achieve optimal performance of the target detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between a) the femoral sheath and guiding catheter, b) the 2-tip microcatheter and guiding catheters, and c) the 2-tip microcatheter and stryker neurovascular guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infusate around, the detachment zone of the target detachable coil.¿ also, as per the complaint details it was mentioned that a non-stryker micro catheter was used which could have also contributed to the reported event.As per the dfu the safety and performance characteristics of the target detachable coil system (target detachable coils, inzone detachment systems, delivery systems and accessories) have not been demonstrated with other manufacturer¿s devices (whether coils, coil delivery devices, coil detachment systems, catheters, guidewires, and/or other accessories).Due to the potential incompatibility of non-stryker neurovascular devices with the target detachable coil system, the use of other manufacturer¿s device(s) with the target detachable coil system is not recommended.Based on the investigation results and available information an assignable cause of user error will be assigned to the as reported/ as analyzed main coil prematurely detached/separated during use and as analyzed coil delivery wire kinked/bent, main coil kinked/bent and main coil stretched.Issue investigation confirmed that there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer and/or expected by the user.

Brand Name
TARGET XL 360 SOFT 2MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11122080
Report Number3008881809-2021-00008
Device Sequence Number10974203
Product Code HCG
UDI-Device Identifier07613327128321
UDI-Public07613327128321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2023
Device Model NumberM0036122030
Device Catalogue NumberM0036122030
Device Lot Number22389606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICRO CATHETER (UNKNOWN)